Alert archive / Oregon / Wind Advisories in 2008
Wind Advisory 7, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 25, 2008, 2:18 PM PST for Union County, Oregon. It took effect at Jan 25, 2008, 7:00 PM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2008, 2:18 PM PST (22:18 UTC)
- In effect from
- Jan 25, 2008, 7:00 PM PST
- Expired
- Jan 27, 2008, 3:40 AM PST
- In force
- 33 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 252218 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 218 PM PST FRI JAN 25 2008 ...STRONG WINDS EXPECTED IN THE GRANDE RONDE VALLEY TONIGHT AND TOMORROW... ORZ049-260700- /O.NEW.KPDT.WI.Y.0007.080126T0300Z-080127T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 218 PM PST FRI JAN 25 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY. PRESSURE GRADIENTS ARE INCREASING IN THE GRANDE RONDE VALLEY THIS AFTERNOON AND WIND SPEEDS HAVE ALREADY BEGUN TO INCREASE. SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO BEGIN THIS EVENING AND LAST THROUGH SATURDAY EVENING...ESPECIALLY IN THE SOUTHERN GRAND RONDE VALLEY...IN LADD AND PYLES CANYONS ALONG INTERSTATE 84 AND NEAR THE TOWN OF UNION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
5 follow-up statements
000 WWUS76 KPDT 260640 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1040 PM PST FRI JAN 25 2008 ORZ049-261445- /O.CON.KPDT.WI.Y.0007.000000T0000Z-080127T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1040 PM PST FRI JAN 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY. FREQUENT PERIODS OF SUSTAINED SOUTHERLY WINDS REACHING 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH SATURDAY EVENING... ESPECIALLY IN THE SOUTHERN GRAND RONDE VALLEY...IN LADD AND PYLES CANYONS ALONG INTERSTATE 84 AND NEAR THE TOWN OF UNION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 261332 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 532 AM PST SAT JAN 26 2008 ORZ049-262145- /O.CON.KPDT.WI.Y.0007.000000T0000Z-080127T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 532 AM PST SAT JAN 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. FREQUENT PERIODS OF SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING... ESPECIALLY IN THE SOUTHERN GRAND RONDE VALLEY...IN LADD AND PYLES CANYONS ALONG INTERSTATE 84 AND NEAR THE TOWN OF UNION. THIS WILL ALSO CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW WHICH WILL CREATE VERY LOW VISIBILITY AT TIMES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
000 WWUS76 KPDT 261917 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1117 AM PST SAT JAN 26 2008 ORZ049-270300- /O.CON.KPDT.WI.Y.0007.000000T0000Z-080127T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1117 AM PST SAT JAN 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. FREQUENT PERIODS OF SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING... ESPECIALLY IN THE SOUTHERN GRANDE RONDE VALLEY...IN LADD AND PYLES CANYONS ALONG INTERSTATE 84 AND NEAR THE TOWN OF UNION. THIS WILL ALSO CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW WHICH WILL CREATE VERY LOW VISIBILITY AT TIMES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 270241 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 641 PM PST SAT JAN 26 2008 ORZ049-271200- /O.EXT.KPDT.WI.Y.0007.000000T0000Z-080127T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 641 PM PST SAT JAN 26 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. FREQUENT PERIODS OF SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING... ESPECIALLY IN THE SOUTHERN GRANDE RONDE VALLEY...IN LADD AND PYLES CANYONS ALONG INTERSTATE 84 AND NEAR THE TOWN OF UNION. THIS WILL ALSO CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW WHICH WILL CREATE VERY LOW VISIBILITY AT TIMES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 271140 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 340 AM PST SUN JAN 27 2008 ORZ049-271245- /O.CAN.KPDT.WI.Y.0007.000000T0000Z-080127T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 340 AM PST SUN JAN 27 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. SURFACE PRESSURE GRADIENTS HAVE WEAKENED AND THE WINDS HAVE DIMINISHED IN THE GRANDE RONDE VALLEY. WIND SPEEDS ARE NO LONGER REACHING WIND ADVISORY LEVELS AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER BREEZY TO WINDY CONDITIONS WITH BLOWING AND DRIFTING SNOW ARE STILL EXPECTED THROUGH THE DAY. $$ RSC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 25, 10:05 AM PST, 4 hours 13 minutes earlier.
Area forecast discussion, Jan 25, 10:05 AM PST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1005 AM PST FRI JAN 25 2008
UPDATED AVIATION DISCUSSION
.UPDATE...SNOW SHOWERS THAT MOVED THROUGH EASTERN OREGON OVERNIGHT
HAVE PROGRESSED EASTWARD AND ARE NO LONGER IMPACTING THE REGION.
WEAK RIDGING HAS BUILT OVER THE AREA...ALLOWING FOR DRY CONDITIONS
AND MOSTLY SUNNY TO PARTLY CLOUDY SKIES TODAY. FAIR WEATHER IS
EXPECTED TO PERSIST THROUGH TONIGHT WITH THE EXCEPTION OF THE
POSSIBILITY OF ISOLATED SNOW SHOWERS IN THE MOUNTAINS OF EASTERN
OREGON. DESPITE SUNNY SKIES...TEMPERATURES WILL REMAIN BELOW NORMAL
TODAY DUE TO NORTHWEST FLOW ALOFT. HOWEVER...IT WILL BE WARMER THAN
YESTERDAY. WINDS WILL GENERALLY REMAIN LIGHT BUT ARE EXPECTED TO
INCREASE OVERNIGHT. STRONG TEMPERATURE AND PRESSURE GRADIENTS IN THE
VICINITY OF THE GRANDE RONDE VALLEY MAY FACILITATE THE ISSUANCE OF
WIND ADVISORIES LATER TODAY. CALDER
&&
.AVIATION...MVFR CONDITIONS MAY PERSIST AT TIMES EXCEPT FOR TAF
SITES KRDM...KYKM UNTIL 22Z. OTHERWISE VFR CONDITIONS ARE LIKELY. A
STORM SYSTEM WILL NEAR THE AREA AFTER 02Z CREATING MVFR/IFR
CONDITIONS STARTING AT KYKM AFTER 02Z...THEN AT KRDM AFTER
06Z...THEN AFTER 08Z FOR THE REMAINDER OF THE TAF SITES DUE TO
LOW CEILINGS AND VSBY IN SNOW SHOWERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 25 24 34 31 / 10 10 30 70
ALW 26 24 37 32 / 10 10 30 70
PSC 28 21 35 32 / 10 10 30 60
YKM 29 18 34 26 / 10 10 30 60
HRI 28 21 36 33 / 10 10 30 60
ELN 25 17 30 25 / 10 10 30 60
RDM 31 21 32 28 / 10 10 30 60
LGD 30 25 36 29 / 10 10 30 60
GCD 26 26 35 25 / 10 10 30 70
DLS 30 24 37 34 / 10 10 30 60
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR ORZ502-503.
WA...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR WAZ030.
&&
TI:GYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
82/97Hazardous weather outlook, Jan 25, 6:40 AM PST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
640 AM PST FRI JAN 25 2008
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-261415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
640 AM PST FRI JAN 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A DRY NORTHWEST FLOW ALOFT WILL REPLACE A DEPARTING WEATHER SYSTEM
TODAY. AS SUCH FAIR BUT CONTINUED COLD CONDITIONS WILL PERSIST
THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...
SNOW SATURDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON,
CENTRAL OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
A STRONG PACIFIC WEATHER SYSTEM WILL MOVE INTO THE REGION WITH SNOW
SPREADING ACROSS THE HIGHER ELEVATIONS...AND RAIN OR A MIX OF RAIN AND
SNOW IN THE LOWER ELEVATIONS. THIS STORM WILL LIKELY PRODUCE HEAVY
SNOW ACCUMULATIONS OVER THE NORTHERN AND SOUTHERN BLUE MOUNTAINS DUE
TO A COMBINATION OF ABUNDANT MOISTURE AND AN UP SLOPE FLOW. A WINTER
STORM WATCH IS IN EFFECT FOR THE BLUE MOUNTAINS FROM SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON SEE NWS PRODUCT ID PDXWSWPDT FOR
MORE DETAILS. ELSEWHERE LIGHT TO MODERATE SNOW ACCUMULATIONS ARE
POSSIBLE SATURDAY THROUGH SUNDAY. UNSETTLED CONDITIONS WITH FREQUENT
PACIFIC WEATHER SYSTEMS WILL CONTINUE TO AFFECT THE AREA THROUGH
MOST OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:09 AM PST | Winter Storm Watch | PDT | Crook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 5 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.